Oregon, 2005

Heavy Snow in Oregon, December 30, 2005

December 30, 2005 · NWS BOI · 1 event in 1 county or zone

1 heavy snow, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Dec 29, 8:00 PM PST, 9 hours earlier.

Area forecast discussion, Dec 29, 8:00 PM PST, 9 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
900 PM MST THU DEC 29 2005

.DISCUSSION...NEXT STRONG PACIFIC STORM HAS ALREADY SPREAD MID AND
HIGH CLOUDS INLAND ALL THE WAY ACROSS OREGON TO WRN IDAHO AT 04Z AND
KCBX RADAR SUGGESTED PRECIPITATION AS FAR EAST AS WRN MALHEUR COUNTY.
RDM STARTED RAIN AND SNOW AROUND 02Z AND BNO JUST BEFORE 04Z...BUT
BKE WAS STILL DRY.  AFTERNOON FORECAST STARTED SNOW IN ERN OREGON
AFTER MIDNIGHT AND RAIN/SNOW IN WRN IDAHO ZONES AFTER 12Z.  WE WILL
UPDATE EARLIER ONSET AND ALSO HIGHER OVERNIGHT POPS IN OREGON ZONES.
CURRENT WINTER STORM WATCH WILL PROBABLY BE UPGRADED TO WARNING ON
THE MID SHIFT...WILL CONTINUE WITH WATCH FOR NOW.  WEISER RIVER AND
OTHER STREAMS RECEDED RAPIDLY THIS AFTERNOON BUT WILL START UPWARD
AGAIN FRIDAY.

&&

.AVIATION...MOSTLY VFR CONDITIONS ACROSS THE FORECAST AREA THIS
EVENING WITH INCREASING MID TO HIGH LEVEL CLOUDS AHEAD OF NEXT UPPER
LEVEL TROUGH. SATELLITE IMAGERY SHOWING SHIELD OF HIGH CLOUDS OVER
ENTIRE FORECAST AREA WITH MID CLOUDS SLOWLY MOVING INTO WESTERN
OREGON. RADAR IMAGERY SHOWING A LARGE AREA OF RAIN SHOWERS OVER
EASTERN OREGON MOVING INLAND. EXPECT CONDITIONS TO FALL OFF AT KBNO
AND KBKE EARLY FRIDAY MORNING WITH WIDESPREAD RAIN AND/OR SNOW.
TEMPERATURES HAVE BEEN FALLING OF QUICKLY SO ANY PRECIPITATION
TONIGHT WILL MOSTLY LIKELY FALL AS SNOW. MVFR AND ISOLATED IFR
CONDITIONS IN SNOW WILL CONTINUE EASTWARD INTO KMYL AND KBOI AROUND
10Z THEN INTO KTWF BY 14Z. AT THIS TIME...THINK MAIN AREA OF
PRECIPITATION WILL REMAIN SOUTH OF KBKE-KBOI-KTWF LINE WITH SNOW
CHANGING TO RAIN LATE TOMORROW MORNING. EXPECT PRECIPITATION TO AT
MOST SITES THROUGH FRIDAY EVENING.

&&

.PREVIOUS DISCUSSION...
SHORT TERM...NEXT STORM IMPINGING ON THE OR/CA COAST WILL BE
SPREADING INTO EASTERN OREGON AFTER MIDNIGHT. LOOKS LIKE A WET STORM
THAT WILL SIGNIFICANTLY RAISE THE SNOW LEVEL ONCE AGAIN. COULD BE
SOME LIGHT SNOW MIXED WITH RAIN MOST VALLEYS FRIDAY MORNING THEN
ENOUGH WARMING TO TURN TO RAIN UP TO 5000 OR 6000 FEET. HEAVIEST
PRECIP AMOUNTS TRAVERSING ACROSS OUR SOUTHERN HALF. SINCE STORM
BEGINS SO WARM...HAVE GONE WITH A WINTER STORM WATCH FOR JUST THE
BOISE MOUNTAINS BEGINNING FRIDAY AFTERNOON. SNOW LEVEL WILL REMAIN
HIGH THROUGH THE DAY FRIDAY THEN FALL FRIDAY NIGHT. VERY WET SO
EXPECT PLENTY OF SNOW ABOVE THE 6000 FOOT LEVEL. REMAINS VERY MOIST
INTO SATURDAY SO KEEPING HIGH CHANCE OF PRECIP ABOUT EVERYWHERE.
TEMPERATURES COMING UP WITH THIS SYSTEM AS WELL. FOR NOW HAVE IT A
BIT COOLER THAN YESTERDAYS WARM READINGS. AND FINAL THREAT IS
FLOODING OF WEISER. WEISER IS RAPIDLY FALLING TODAY AND WILL BE
BELOW FLOOD STAGE THIS EVENING. GROUND REMAINS WET AND THE BASIN IS
ON THE EDGE OF HEAVY ACCUMULATIONS SO THIS RIVER WILL NEED TO BE
WATCHED CLOSELY BEGINNING FRIDAY AFTERNOON.

LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...PROGRESSIVE PATTERN
CONTINUES INTO EARLY NEXT WEEK WITH YET ANOTHER SYSTEM MOVING INTO
THE PACIFIC NORTHWEST LATE SUN/MON. LOOKS LIKE MORE GOOD ENERGY WITH
THIS SYSTEM AS MODELS SHOW 150KT JET CORE NOSING INTO SOUTHWESTERN
IDAHO BY MONDAY MORNING. HOWEVER EVEN WITH GOOD DYNAMICS HIGHEST
PRECIPITABLE WATER AMOUNTS REMAIN TO THE SOUTH OVER CENTRAL CA AND
NV. THUS EXPECT QPF AMOUNTS TO BE LOWER THAN THEY HAVE BEEN WITH
RECENT STORMS. AFTER THIS SYSTEM EXITS MODEL TRENDS ARE TOWARD
BUILDING A RIDGE OVER THE NORTHWEST. CONFIDENCE IN THIS PATTERN
CHANGE MATERIALIZING IS SOMEWHAT LOW AT THIS POINT SO FOR NOW WILL
CONTINUE TO TREND POPS TOWARD CLIMATOLOGY FOR TUESDAY THROUGH
THURSDAY PERIOD. TEMPERATURES FOR SUNDAY THROUGH THURSDAY ARE 3-5
DEGREES ABOVE NORMAL.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WATCH ZONE 13 BEGINNING 8AM FRI THROUGH 6AM SUN.
OR...NONE.

WEATHER.GOV/BOISE

DISCUSSION...LC
AVIATION.....JS
PREVIOUS SHORT TERM...PRF
PREVIOUS LONG TERM.....DG
Hazardous weather outlook, Dec 30, 4:13 AM PST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
513 AM MST FRI DEC 30 2005

IDZ011>016-028>030-ORZ061>064-311215-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
413 AM PST FRI DEC 30 2005 /513 AM MST FRI DEC 30 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

A HEAVY SNOW WARNING IS IN EFFECT FOR THE FOLLOWING: SOUTHWEST
HIGHLANDS...SOUTHERN TWIN FALLS COUNTY...OWYHEE MOUNTAINS...BAKER
COUNTY...WEST CENTRAL MOUNTAINS...BOISE MOUNTAINS...CAMAS
PRAIRIE.

A HEAVY SNOW WARNING MEANS SEVERE WEATHER CONDITIONS ARE EXPECTED
OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL
MAKE TRAVEL DANGEROUS. ONLY TRAVEL IF AN EMERGENCY. IF YOU
MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE
IN CASE OF AN EMERGENCY. PLEASE SEE HEAVY SNOW WARNING PRODUCT FOR
FURTHER DETAILS AND STAY TUNED TO NOAA WEATHER RADIO FOR THE
LATEST UPDATES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAVY SNOW WILL CONTINUE IN BAKER COUNTY UNTIL 4 AM PST
SATURDAY...AND IN THE WEST CENTRAL MOUNTAINS...BOISE
MOUNTAINS...AND CAMAS PRAIRIE UNTIL 5 AM MST SUNDAY. LOCATIONS
WILL RECEIVE SIGNIFICANT AMOUNTS OF RAIN OR SNOW THROUGH THE
WEEKEND WITH SNOWFALL TOTALS POTENTIALLY REACHING UP TO 10 INCHES
IN THE HIGHEST ELEVATIONS. THERE WILL BE A CONTINUED CHANCE OF
SHOWERS THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Baker

When
December 30, 5:00 AM PST to 6:00 PM PST
Where
Baker forecast zone
Reported by
TRAINED SPOTTER
Coordinates
44.709, -117.675 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482813.